Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this heat advisory at Jun 15, 2021, 12:49 PM MDT for 8 counties in New Mexico. It took effect at Jun 16, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 12:49 PM MDT (18:49 UTC)
- In effect from
- Jun 16, 2021, 12:00 PM MDT
- Expired
- Jun 16, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 52 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
729 WWUS75 KABQ 151849 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1249 PM MDT Tue Jun 15 2021 NMZ201-205-219-160215- /O.NEW.KABQ.HT.Y.0005.210616T1800Z-210617T0200Z/ /O.CON.KABQ.HT.Y.0004.000000T0000Z-210616T0200Z/ Northwest Plateau-West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 1249 PM MDT Tue Jun 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... * WHAT...Temperatures from 97 to 103 degrees are expected during the afternoon until sunset today and Wednesday. Locally cooler readings are expected over elevated terrain. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, and West Central Plateau. * WHEN...From Noon to 8 PM MDT today and Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 44
4 follow-up statements
605 WWUS75 KABQ 160144 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 744 PM MDT Tue Jun 15 2021 NMZ201-205-219-161030- /O.EXP.KABQ.HT.Y.0004.000000T0000Z-210616T0200Z/ /O.CON.KABQ.HT.Y.0005.210616T1800Z-210617T0200Z/ Northwest Plateau-West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 744 PM MDT Tue Jun 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Temperatures up to 103 expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, and West Central Plateau. * WHEN...From Noon to 8 PM MDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ 11
411 WWUS75 KABQ 160807 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 207 AM MDT Wed Jun 16 2021 NMZ201-205-219-161815- /O.CON.KABQ.HT.Y.0005.210616T1800Z-210617T0200Z/ Northwest Plateau-West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 207 AM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Temperatures up to 102 expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Northwest Plateau, and West Central Plateau. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ CHJ
328 WWUS75 KABQ 161807 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1207 PM MDT Wed Jun 16 2021 NMZ201-170215- /O.NEW.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/ /O.CON.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ Northwest Plateau- 1207 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... * WHAT...Temperatures from 98 to 104 degrees expected today, then from 96 to 101 degrees on Thursday. * WHERE...Northwest Plateau. * WHEN...Until 8 PM MDT this evening, then again from noon until 8 PM Thursday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NMZ205-219-170200- /O.CON.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 1207 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Temperatures from 96 to 104 degrees expected today with the hottest temperatures at the lowest elevations of the Middle Rio Grande Valley. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, and West Central Plateau including Gallup. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 44
954 WWUS75 KABQ 170142 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 742 PM MDT Wed Jun 16 2021 NMZ201-171100- /O.EXP.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ /O.CON.KABQ.HT.Y.0006.210617T1800Z-210618T0200Z/ Northwest Plateau- 742 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Temperatures up to 100 expected. * WHERE...Northwest Plateau. * WHEN...From Noon to 8 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NMZ205-219-170245- /O.EXP.KABQ.HT.Y.0005.000000T0000Z-210617T0200Z/ West Central Plateau-Middle Rio Grande Valley/Albuquerque Metro Area- 742 PM MDT Wed Jun 16 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Temperatures will continue to cool this evening, reducing the threat for heat related illness. Hot temperatures are no longer expected today. $$ 15
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this heat advisory went out at Jun 15, 11:53 AM MDT, 56 minutes earlier.
Area forecast discussion, Jun 15, 11:53 AM MDT, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1153 AM MDT Tue Jun 15 2021 .AVIATION... 18Z TAF CYCLE VFR conditions will contine the next 24 hours, except for smoke that may potentially create MVFR conditions around Glenwood and Reserve this afternoon. Scattered to isolated showers and thunderstorms are forecast to track slowly to the south and southeast off the northern mountains this afternoon and early evening, with isolated activity over central, west central and southwest areas tracking toward the southwest and west. Some storms west of the central mountain chain will produce little or no rain with erratic wind gusts potentially up to 45 kt and localized blowing dust. Record and near record high temperatures are expected today over central and western areas, where density altitude will be an important consideration for flight operations near complex terrain. 44 && .PREV DISCUSSION...319 AM MDT Tue Jun 15 2021... .SYNOPSIS... Hot temperatures will continue this week and record high and low temperatures will continue to be broken. Meager moisture will allow for isolated to scattered showers and thunderstorms to develop over the next several days across the northern and western mountains. Theses storms will generally produce little rainfall, especially across western New Mexico, but will result in gusty outflow winds. The outflow boundaries may help to bring some rainfall to portions of far northwest New Mexico as well as the Rio Grande Valley as they collide and create new storms. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... The strong high pressure system aloft will park itself over the Four Corners area today through Wednesday. The central pressure will be between 598dm and 600dm, making storm development tough. There will be a few showers and thunderstorms, first over the northern mountains, then spreading southwest later in the afternoon and evening. The western convection will be dry, or a mix of wet and dry, with little or no wetting footprints. Highs will be scorching hot, with many near record or record-breaking highs once again. We have added The Middle Grande Valley zone to our Heat Advisories. Showers and thunderstorms will linger into the evening over roughly the northwest half of our CWA. Otherwise it will be dry and mild with light breezes. Wednesday will be very similar to today with more near record or record-breaking high temeperatures. Storm motion will remain from northeast to southwest. Winds will be mostly light. LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)... The Four Corners high looks like it will weaken a bit on Thursday to 595dam and this downward trend looks to continue on Friday as the upper high starts to slide southwestward across AZ. This weakening and shifting away from NM should allow high temperatures to begin to trend downward as well, mainly across central and western NM, though it will still be hot. Meager moisture will remain across the state on Thursday with the greatest instability persisting over the northern and western mountains. Thus, storms should develop by mid afternoon in these areas and shift toward the west. Wetting rainfall will be most likely across the northern mountains, while dry thunderstorms will prevail across the west. Gusty and erratic outflow winds with these storms will be common thanks to a dry sub-cloud layer/inverted-V profile. On Friday, a back door cold front will be flirting with the NM/CO border, and this feature may increase thunderstorm coverage across northeast NM. Otherwise, a mix of wet and dry storms will persist across the north and west. As the upper high sets up over southwestern AZ Saturday, a weak disturbance in northwest flow aloft over NM may aid in additional thunderstorm development across at least northeast NM. Then finally on Sunday, the aforementioned back door front should slide down the plains, perhaps setting the stage for a much more active Monday across the eastern plains. Until then, however, triple digit heat may become more common over eastern NM through the weekend. CHJ/34 && .FIRE WEATHER... Strong high pressure aloft over NM will bring more hot weather with low humidities and poor overnight RH recoveries through this week. With the high centered over the Four Corners area storm motion will be from the northeast to the southwest. This will keep much of the east dry, except for the far northeast, through Friday. Highs will be above normal with near record or record-breaking highs. A moist backdoor front is forecast to enter northeast NM on Friday, raising humidities there and probably increasing the coverage and wetness of thunderstorms. The greatest coverage of storms should occur Saturday, when a disturbance will clip northeast NM in northwest flow aloft changing the trajectory of storms from northwest to southeast and cooling temperatures some. It will also sending another moist backdoor front into the state, which should enable daily rounds of showers and storms to return to the central mountain chain eastward Sunday and Monday. Meanwhile, drier air will filter over western areas behind Saturday's disturbance, potentially cutting off convection there early next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for the following zones... NMZ201-205-219. &&
Hazardous weather outlook, Jun 15, 3:25 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MDT Tue Jun 15 2021 NMZ201>241-161100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 325 AM MDT Tue Jun 15 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Near record to record high temperatures are expected over central and western New Mexico today. A Heat Advisory is in effect from noon until 8 PM MDT for areas around Farmington, Gallup and Albuquerque where there is a greater risk of heat illness. Isolated afternoon and evening showers and thunderstorms over the northern and western high terrain will likely produce gusty and variable winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near record to record high temperatures will persist through the week. Isolated to scattered afternoon and evening showers and thunderstorms each day will likely produce gusty and variable winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:46 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jun 15, 2:27 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jun 15, 3:08 PM MDT | Special Weather Statement | ABQ | Mora | 22 min |
| Jun 15, 3:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 15, 4:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 15, 4:50 PM MDT | Special Weather Statement | ABQ | Los Alamos | 25 min |
| Jun 15, 5:02 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Jun 15, 5:31 PM MDT | Dust Storm Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 44 min |
| Jun 15, 5:51 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
Nearby
Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.